Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Suffer with acne, white head pimples on face, worsened symptoms after using Retin A. Should I stop it?

reagrds Doctor ,thank you for taking the time to answer my question, I suffer from some acne and white head pimples on my face, and a doctor recommended Retin A. I have been using the lowest dosage of this cream for a year now , and the breakouts seem much worse.I am doing everything as the doctor requested : washing my face,let dry for 30 minutes, apply before bed, apply sunscreen during the day, using moisterizer. I do wish to use Retin A cream because of the great benifits it has as i age, I read it prevents wrinkles to some extent. but it s causing me more pimples even AFTER A YEAR, Id retin A just bad for me ? Do I think I should just stop using it once and for all ?
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hi..Thanks for your query
I would like to mention here that Acne can present in several forms. This includes whiteheads, blackheads, and red, inflammed patches of skin (such as cysts).In the course of evolution, you may have any or all of these.Sometimes ,over a period of time, even if you are under a specific for of therapy,one agent might not be enough to handle it completely.This is based on the various internal hormonal stimuli as well, which can change several times in a month or year.
Although you have been compliant with the methods advised to you, I feel that only this agent in the lowest dose might not suffice now.there may be a need of addition in oral /topical therapies.
Eg: Oral antibiotics such as tetracycline, doxycycline, minocycline.
Topical antibiotics such as clindamycin, erythromycin.
Other needs may be benzoyl peroxide ,salicylic acid,topical azelaic acid.
These can only be suggested when a dermatologist has actually seen the type of lesions you have.
U definitely do not need to stop anything now, however please visits the doctor early so that there are no delays in the onset of more efficacious therapies.
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor